Advertisement

manuscripta mathematica

, Volume 28, Issue 4, pp 317–336 | Cite as

Schwach Majorisierende Elemente und die Besonderen Monotonie-Eigenschaften von Randwertaufgaben Zweiter Ordnung

  • Wolf-Jürgen Beyn
Article
  • 17 Downloads

Abstract

It is a well known theorem for Sturmian boundary value problems Lx=r Rx=0 that the pair (L, R=0) is inverse monotone (i. e. Lx ≧0, Rx=0 ⇒ x≧0) if there exists a weak majorizing element, i. e. a function z≧0 satisfying Lz≧0, Rz=0. We show that this criterion carries over to ordinary boundary value problems of arbitrary order if in addition there exists an inverse monotone pair ‘larger” than (L, R) in a certain sense. This follows from a variant of Schröder's theorem [10] combined with a result on strict monotonicity of nonnegative Green's functions. However, it will also be shown that the additional condition can only be dispensed with, if the boundary value problem is at most of the second order. Furthermore an analogous result holds, for elliptic boundary value problems in arbitrary dimensions.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Literatur

  1. [1]
    AGMON, S.: Elliptic boundary value problems. D. van Nostrand Company. Princeton, New Jersey, 1965MATHGoogle Scholar
  2. [2]
    BEYN, W.-J.: Das Parallelenverfahren für Operatorgleichungen und seine Anwendung auf nichtlineare Randwertaufgaben. In: ISNM 31 (J. Albrecht und L. Collatz Hrsg.), 9–33. Birkhäuser Verlag, Basel, Stuttgart, 1976Google Scholar
  3. [3]
    BOHL, E.: Monotonie: Lösbarkeit und Numerik bei Operatorgleichungen. Springer Tracts in Natural Philosophy Bd. 25, 1974Google Scholar
  4. [4]
    BOHL, E., BEYN, W.-J., LORENZ, J.: Zur Anwendung der Theorie über den Spektralradius linearer, Streng monotoner Operatoren. 23–31 in Numerische Bhenadlung von Eigenwertaufgaben (L. Collatz und K. P. Hadeler Hrsg.) ISNM 24, Birkhäuser Verlag, Basel und Stuttgart, 1974Google Scholar
  5. [5]
    BOHL, E.: über eine Zeilensummenbedingung bei L-Matrizen. Lecture Notes in Mathematics 395, 247–262, Springer Verlag, 1974Google Scholar
  6. [6]
    BOHL, E.: On a stability-inequality for nonlinear operators. SIAM J. Number. Anal. 14, 242–253 (1977)MATHMathSciNetCrossRefGoogle Scholar
  7. [7]
    HARTMANN, P.: Ordinary differential equations. Wiley, New York, 1964Google Scholar
  8. [8]
    LORENZ, J.: Die Inversmonotonie von Matrizen und ihre Anwendung beim Stabilitätsnachweis von Differenzenverfahren. Dissertation, Universität Münster, 1975Google Scholar
  9. [9]
    PROTTER, M. H., WEINBERGER, H. F.: Maximum principles in differential equations. Prentice Hall. Englewood Cliffs N. J., 1967Google Scholar
  10. [10]
    SCHRÖDER, J.: Lineare Operatoren mit positiver Inversen. Arch. Rat. Mech. Anal. 8, 408–434 (1961)CrossRefGoogle Scholar
  11. [11]
    SCHRÖDER, J. Randwertaufgaben vierter Ordnung mit positiver Greenscher Funktion. Math. Zeitschr. 90, 429–440 (1965)MATHCrossRefGoogle Scholar
  12. [12]
    SCHRÖDER J.: On linear differential inequalities. J. math. Analysis Appl. 22, 188–216 (1968)MATHCrossRefGoogle Scholar
  13. [13]
    SCHRÖDER, J.: Proving inverse-positivity of linear operators by reduction. Number. Math. 15, 100–108 (1970)MATHCrossRefGoogle Scholar
  14. [14]
    SCHRÖDER, J.: M-Matrices and generalizations using an, operator theory approach. SIAM Review 20, 213–244 (1978)MATHMathSciNetCrossRefGoogle Scholar

Copyright information

© Springer-Verlag 1979

Authors and Affiliations

  • Wolf-Jürgen Beyn
    • 1
  1. 1.Institut für Numerische und instrumentelle MathematikWestfälische Wilhelms-UniversitätMünster

Personalised recommendations